# SDR 96UAL900834

- Difficulty date: October 23, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N9054U
- Make and model: Boeing 737222
- Aircraft serial: 19935
- Engine: Pwa JT8D7B
- System (JASC): 2210 · Autopilot System
- Part: Coupler
- Part number: DPXAMA57335
- Condition: Corroded
- Location: Rudder
- Stage of operation: DE
- Nature of condition: F
- Precautionary procedure: O

## Discrepancy

AT FL310 GOT A YAW DAMPER KICK THAT STARTED A OSCILLATION THAT KEPT GETTING STRONGER.  AIRCRAFT FELT LIKE IT WANTED TO ROLL TO THE LEFT.  TURNED YAW DAMPER OFF, STILL HAD SOME OSCILLATION, RECOVERED WITH AILERON CONTROL.  AIRCRAFT NORMAL REST OF DESCENT.  *S/D*  THE MAIN RUDDER POWER CONTROL UNIT AND THE YAW DAMPER COUPLER WERE REPLACED.  FURTHER INVESTIGATION FOUND CORROSION ON THE D295 BENCH PLUG OF THE YAW DAMPER COUPLER.
